Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 15, 2008, 6:28 PM CDT for Bastrop County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 15, 2008, 6:55 PM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bastrop County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3033 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 152328 SVREWX TXC021-160030- /O.NEW.KEWX.SV.W.0150.080815T2328Z-080816T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT FRI AUG 15 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BASTROP COUNTY... * UNTIL 730 PM CDT. * AT 625 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PAIGE...AND MOVING SOUTHWEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CIRCLE D-KC ESTATES BY 720 PM CDT... DIME SIZE HAIL WAS REPORTED AT PAIGE. LAT...LON 3005 9718 3031 9734 3028 9711 3012 9706 TIME...MOT...LOC 2327Z 028DEG 5KT 3018 9712 $$
1 follow-up statement
000 WWUS54 KEWX 152355 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 655 PM CDT FRI AUG 15 2008 TXC021-160004- /O.CAN.KEWX.SV.W.0150.000000T0000Z-080816T0030Z/ BASTROP TX- 654 PM CDT FRI AUG 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BASTROP COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED TO BELOW SEVERE LEVELS. LAT...LON 3005 9718 3031 9734 3028 9711 3012 9706 TIME...MOT...LOC 2354Z 028DEG 5KT 3015 9714 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:36 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 15, 3:36 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT FRI AUG 15 2008 .DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING THIS AFTERNOON ALONG SOME BOUNDARIES DRAPED OVER THE REGION. THESE SHOWERS AND THUNDERSTORMS HAVE BEEN SHORT-LIVED THUS FAR...PRODUCING ONE HALF INCH OF RAIN OR LESS. DESPITE SIGNIFICANT CLOUD COVER THIS MORNING...TEMPERATURES HAVE MANAGED TO MAKE IT INTO THE 90S ACROSS THE CWFA...CURRENTLY JUST BELOW NORMAL. A MUCH WETTER FORECAST THIS CYCLE THAN THE PREVIOUS. PREDOMINANT NORTHWEST FLOW WITH UPPER LEVEL DISTURBANCES WILL BRING SOME RAIN CHANCES TONIGHT INTO THE WEEKEND. RAIN CHANCES WILL BE IN THE 30-40 PERCENT RANGE TONIGHT THROUGH SATURDAY...AND INCREASE INTO THE 30-70 PERCENT RANGE SATURDAY NIGHT THROUGH SUNDAY NIGHT. AN UPPER LOW WILL MOVE SOUTHWARD FROM THE LEE OF THE ROCKIES INTO TEXAS BY MONDAY. THIS UPPER LOW WILL CONTINUE THE CHANCES OF RAIN FOR THE EARLY PART OF NEXT WEEK. PRECIPITABLE WATER VALUES ARE CURRENTLY JUST UNDER 2 INCHES ACROSS SOUTH CENTRAL TEXAS...BUT ARE FORECAST TO BE ABOVE 2 INCHES BY NEXT WEEK. AS THE LOW TRACKS ACROSS TEXAS HEAVY RAINS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. THUS...WE WILL BE KEEPING A CLOSE EYE ON THIS SYSTEM TO BETTER DETERMINE THE TIME/LOCATION FOR THE BEST CHANCES OF HEAVY RAIN. THIS LOW WILL BE VERY SLOW MOVING AND WILL BEGIN TO LIFT OUT OF THE REGION ON THURSDAY...ENDING THE CHANCES OF RAIN. AS A RESULT OF THE RAIN AND SIGNIFICANT CLOUD COVER...TEMPERATURES THROUGHOUT THE FORECAST PERIOD ARE EXPECTED TO BE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 73 88 71 / 30 30 30 50 50 AUSTIN BERGSTROM INTL AIRPORT 72 93 71 89 72 / 30 30 30 50 50 DEL RIO INTL AIRPORT 77 96 76 91 75 / 20 30 50 50 60 SAN ANTONIO INTL AIRPORT 75 92 74 90 73 / 30 20 30 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/08
Hazardous weather outlook, Aug 15, 1:10 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 110 PM CDT FRI AUG 15 2008 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 110 PM CDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS THIS AFTERNOON TO EARLY THIS EVENING OVER THE HILL COUNTRY TO ADJACENT PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. BRIEF GUSTY WINDS AND PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS IS EXPECTED SATURDAY AND SUNDAY THROUGH WEDNESDAY OF NEXT WEEK. THERE WILL BE A THREAT FOR LOCALLY HEAVY RAINFALL SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 15, 3:26 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT FRI AUG 15 2008 TXZ171>173-183>194-202>209-217>225-228-160315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 326 PM CDT FRI AUG 15 2008 ...INCREASING CHANCES OF RAIN EXPECTED THIS WEEKEND THROUGH THE MID PART OF NEXT WEEK... A RAIN MAKING WEATHER SYSTEM OVER THE WESTERN GREAT PLAINS AND EASTERN ROCKIES IS FORECAST TO MOVE SOUTH TOWARD CENTRAL AND SOUTH CENTRAL TEXAS THIS WEEKEND AND OVER THE AREA IN THE EARLY TO MID PART OF NEXT WEEK. MORE UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP THIS WEEKEND... AND CONTINUE IN THE EARLY TO MID PART OF NEXT WEEK. THIS WILL BRING AN INCREASING CHANCE FOR SHOWERS OR THUNDERSTORMS SATURDAY AND SUNDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF LOCALLY HEAVY RAINFALL SUNDAY THROUGH WEDNESDAY.
Special weather statement, Aug 15, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 PM CDT FRI AUG 15 2008 TXZ193-194-160015- BASTROP-LEE- 608 PM CDT FRI AUG 15 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP AND LEE COUNTIES... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAIGE...OR 10 MILES WEST OF GIDDINGS... MOVING SOUTHWEST AT 8 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.